MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (20G) (8CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (20G) (8CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a break in the catheter was confirmed.The product returned for evaluation was one 20 ga powerglide pro.The investigation findings are consistent with catheter damage caused by contact with a sharp edged instrument, likely the integrated needle.The returned product sample was evaluated and a break in the catheter was observed approximately halfway down the catheter shaft.Microscopic examination of the catheter hole confirmed it was typical of contact with a needle, and the characteristics observed which supported this type of failure included: ¿ the fracture surface was reflective in nature and contained a striated pattern.This can occur due to pattern transfer of the sharpened edge typically found on the bevel of a needle.¿ the fracture edges were sharply formed and had planar (flat) surfaces.¿ the damage also contained the overall shape of a chevron 'v'.This shape is common to many needle bevels, and this shape is often transferred onto the catheter when punctured by a needle.Pulling the catheter back along the needle shaft during attempted insertion may cause a split in the catheter from the needle bevel.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description
It was reported by customer that powerglide was placed on a patient, had some difficulty threading and when she dc'd the device, part of the catheter broke off in the patient.The placer was able to retrieve the broken piece without further intervention.Additional information 08/28/2024: upon meeting resistance, pulling back and the catheter was not intact so they had to retrieve the broken piece.The patient went through an additional stick and had to have the catheter piece retrieved at the bedside.No pieces remain in the patient, all were accounted for.There is no imaging available for this incident.No securement devices were used as this took place during placement.
 
Additional Manufacturer Narrative
The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported by customer that powerglide was placed on a patient., had some difficulty threading and when she dc'd the device, part of the catheter broke off in the patient.The placer was able to retrieve the broken piece without further intervention.Additional information 08/28/2024: upon meeting resistance, pulling back and the catheter was not intact so they had to retrieve the broken piece.The patient went through an additional stick and had to have the catheter piece retrieved at the bedside.No pieces remain in the patient, all were accounted for.There is no imaging available for this incident.No securement devices were used as this took place during placement.

Brand Name
POWERGLIDE PRO MIDLINE CATHETER (20G) (8CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20256574
Report Number3006260740-2024-05296
Device Sequence Number15450557
Product Code FOZ
UDI-Device Identifier00801741142666
UDI-Public(01)00801741142666(11)240613(17)251231(10)REJS1154
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberN/A
Device Catalogue NumberF120080T
Device Lot NumberREJS1154
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown